Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Additive units of product systems


Authors: B. V. Rajarama Bhat, J. Martin Lindsay and Mithun Mukherjee
Journal: Trans. Amer. Math. Soc. 370 (2018), 2605-2637
MSC (2010): Primary 46L55; Secondary 46C05, 46L53
DOI: https://doi.org/10.1090/tran/7092
Published electronically: December 1, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce the notion of additive units, or ``addits'', of a pointed Arveson system and demonstrate their usefulness through several applications. By a pointed Arveson system we mean a spatial Arveson system with a fixed normalised reference unit. We show that the addits form a Hilbert space whose codimension-one subspace of ``roots'' is isomorphic to the index space of the Arveson system and that the addits generate the type I part of the Arveson system. Consequently the isomorphism class of the Hilbert space of addits is independent of the reference unit. The addits of a pointed inclusion system are shown to be in natural correspondence with the addits of the generated pointed product system. The theory of amalgamated products is developed using addits and roots, and an explicit formula for the amalgamation of pointed Arveson systems is given, providing a new proof of its independence of the particular reference units. (This independence justifies the terminology ``spatial product'' of spatial Arveson systems.) Finally a cluster construction for inclusion subsystems of an Arveson system is introduced, and we demonstrate its correspondence with the action of the Cantor-Bendixson derivative in the context of the random closed set approach to product systems due to Tsirelson and Liebscher.


References [Enhancements On Off] (What's this?)

  • [1] William Arveson, Continuous analogues of Fock space, Mem. Amer. Math. Soc. 80 (1989), no. 409, iv+66. MR 987590, https://doi.org/10.1090/memo/0409
  • [2] William Arveson, Continuous analogues of Fock space. IV. Essential states, Acta Math. 164 (1990), no. 3-4, 265-300. MR 1049159, https://doi.org/10.1007/BF02392756
  • [3] William Arveson, Noncommutative dynamics and $ E$-semigroups, Springer Monographs in Mathematics, Springer-Verlag, New York, 2003. MR 1978577
  • [4] B. V. Rajarama Bhat, Minimal dilations of quantum dynamical semigroups to semigroups of endomorphisms of $ C^\ast$-algebras, J. Ramanujan Math. Soc. 14 (1999), no. 2, 109-124. MR 1727708
  • [5] B. V. Rajarama Bhat, Volkmar Liebscher, Mithun Mukherjee, and Michael Skeide, The spatial product of Arveson systems is intrinsic, J. Funct. Anal. 260 (2011), no. 2, 566-573. MR 2737413, https://doi.org/10.1016/j.jfa.2010.09.001
  • [6] B. V. R. Bhat, V. Liebscher, and M. Skeide, A problem of powers and the product of spatial product systems, Quantum probability and related topics, QP-PQ: Quantum Probab. White Noise Anal., vol. 23, World Sci. Publ., Hackensack, NJ, 2008, pp. 93-106. MR 2590656, https://doi.org/10.1142/9789812835277_0007
  • [7] B. V. Rajarama Bhat, Volkmar Liebscher, and Michael Skeide, Subsystems of Fock need not be Fock: spatial CP-semigroups, Proc. Amer. Math. Soc. 138 (2010), no. 7, 2443-2456. MR 2607874, https://doi.org/10.1090/S0002-9939-10-10260-3
  • [8] B. V. Rajarama Bhat and Mithun Mukherjee, Inclusion systems and amalgamated products of product systems, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 13 (2010), no. 1, 1-26. MR 2646788, https://doi.org/10.1142/S0219025710003924
  • [9] B. V. Rajarama Bhat and Michael Skeide, Tensor product systems of Hilbert modules and dilations of completely positive semigroups, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 3 (2000), no. 4, 519-575. MR 1805844, https://doi.org/10.1142/S0219025700000261
  • [10] J. L. B. Cooper, One-parameter semigroups of isometric operators in Hilbert space, Ann. of Math. (2) 48 (1947), 827-842. MR 0027129, https://doi.org/10.2307/1969382
  • [11] Alain Guichardet, Symmetric Hilbert spaces and related topics: Infinitely divisible positive definite functions. Continuous products and tensor products. Gaussian and Poissonian stochastic processes, Lecture Notes in Mathematics, Vol. 261, Springer-Verlag, Berlin-New York, 1972. MR 0493402
  • [12] Alexander S. Kechris, Classical descriptive set theory, Graduate Texts in Mathematics, vol. 156, Springer-Verlag, New York, 1995. MR 1321597
  • [13] K. Kuratowski, Sur les décompositions semi-continus d'espaces métriques compacts, Fund. Math. 11 (1928), 169-183.
  • [14] Volkmar Liebscher, Random sets and invariants for (type II) continuous tensor product systems of Hilbert spaces, Mem. Amer. Math. Soc. 199 (2009), no. 930, xiv+101. MR 2507929, https://doi.org/10.1090/memo/0930
  • [15] Volkmar Liebscher, The relation of spatial product and tensor product of arveson systems-the random set point of view, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 18 (2015), no. 4, 1550029, 22 pp.
  • [16] J. Martin Lindsay, Quantum stochastic analysis--an introduction, Quantum independent increment processes. I, Lecture Notes in Math., vol. 1865, Springer, Berlin, 2005, pp. 181-271. MR 2132095, https://doi.org/10.1007/11376569_3
  • [17] Oliver T. Margetts and R. Srinivasan, Invariants for $ E_0$-semigroups on $ II_1$ factors, Commun. Math. Phys.323 (2013), 1155-1184, DOI 10.1007/S00220-013-1790-2.
  • [18] Oliver T. Margetts and R. Srinivasan, Cohomology for spatial super-product systems, arXiv:OA 1608.00610v1.
  • [19] Daniel Markiewicz, On the product system of a completely positive semigroup, J. Funct. Anal. 200 (2003), no. 1, 237-280. MR 1974096, https://doi.org/10.1016/S0022-1236(02)00168-4
  • [20] Paul S. Muhly and Baruch Solel, Quantum Markov processes (correspondences and dilations), Internat. J. Math. 13 (2002), no. 8, 863-906. MR 1928802, https://doi.org/10.1142/S0129167X02001514
  • [21] Mithun Mukherjee, Index computation for amalgamated products of product systems, Banach J. Math. Anal. 5 (2011), no. 1, 148-166. MR 2738527, https://doi.org/10.15352/bjma/1313362987
  • [22] K. R. Parthasarathy, An introduction to quantum stochastic calculus, Monographs in Mathematics, vol. 85, Birkhäuser Verlag, Basel, 1992. MR 1164866
  • [23] Robert T. Powers, A nonspatial continuous semigroup of $ *$-endomorphisms of $ {\mathfrak{B}}({\mathfrak{H}})$, Publ. Res. Inst. Math. Sci. 23 (1987), no. 6, 1053-1069. MR 935715, https://doi.org/10.2977/prims/1195175872
  • [24] Robert T. Powers, New examples of continuous spatial semigroups of $ \ast$-endomorphisms of $ \mathfrak{B}(\mathfrak{H})$, Internat. J. Math. 10 (1999), no. 2, 215-288. MR 1687149, https://doi.org/10.1142/S0129167X99000094
  • [25] Robert T. Powers, Addition of spatial $ E_0$-semigroups, Operator algebras, quantization, and noncommutative geometry, Contemp. Math., vol. 365, Amer. Math. Soc., Providence, RI, 2004, pp. 281-298. MR 2106824, https://doi.org/10.1090/conm/365/06707
  • [26] Orr Moshe Shalit and Baruch Solel, Subproduct systems, Doc. Math. 14 (2009), 801-868. MR 2608451
  • [27] Michael Skeide, Classification of $ E_0$-semigroups by product systems, Mem. Amer. Math. Soc. 240 (2016), no. 1137, vi+126. MR 3460113, https://doi.org/10.1090/memo/1137
  • [28] Michael Skeide, Commutants of von Neumann modules, representations of $ \mathcal{B}^a(E)$ and other topics related to product systems of Hilbert modules, Advances in quantum dynamics (South Hadley, MA, 2002) Contemp. Math., vol. 335, Amer. Math. Soc., Providence, RI, 2003, pp. 253-262. MR 2029630, https://doi.org/10.1090/conm/335/06015
  • [29] Michael Skeide, A simple proof of the fundamental theorem about Arveson systems, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 9 (2006), no. 2, 305-314. MR 2235551, https://doi.org/10.1142/S0219025706002378
  • [30] Michael Skeide, The index of (white) noises and their product systems, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 9 (2006), no. 4, 617-655. MR 2282723, https://doi.org/10.1142/S0219025706002573
  • [31] Michael Skeide, The Powers sum of spatial CPD-semigroups and CP-semigroups, Noncommutative harmonic analysis with applications to probability II, Banach Center Publ., vol. 89, Polish Acad. Sci. Inst. Math., Warsaw, 2010, pp. 247-263. MR 2730893, https://doi.org/10.4064/bc89-0-17
  • [32] Béla Sz.-Nagy, Ciprian Foias, Hari Bercovici, and László Kérchy, Harmonic analysis of operators on Hilbert space, Revised and enlarged edition, Universitext, Springer, New York, 2010. MR 2760647
  • [33] W. A. Sutherland, Introduction to metric and topological spaces, Clarendon Press, Oxford, 1975. MR 0442869
  • [34] B. Tsirelson, Automorphisms of the type $ II_1$ Arveson system of Warren's noise, arXiv:math/0612303v1.
  • [35] Boris Tsirelson, From random sets to continuous tensor products: answers to three questions of W. Arveson, arXiv:math/0001070v1.
  • [36] Boris Tsirelson, From slightly coloured noises to unitless product systems, arXiv:FA 0006165 vl.
  • [37] Boris Tsirelson, Non-isomorphic product systems, Advances in quantum dynamics (South Hadley, MA, 2002) Contemp. Math., vol. 335, Amer. Math. Soc., Providence, RI, 2003, pp. 273-328. MR 2029632, https://doi.org/10.1090/conm/335/06017
  • [38] Boris Tsirelson, On automorphisms of type II Arveson systems (probabilistic approach), New York J. Math. 14 (2008), 539-576. MR 2448659

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 46L55, 46C05, 46L53

Retrieve articles in all journals with MSC (2010): 46L55, 46C05, 46L53


Additional Information

B. V. Rajarama Bhat
Affiliation: Stat-Math Unit, Indian Statistical Institute, R.V. College Post, Bangalore-560059, India
Email: bhat@isibang.ac.in

J. Martin Lindsay
Affiliation: Department of Mathematics and Statistics, Lancaster University, Lancaster LA1 4YF, United Kingdom
Email: j.m.lindsay@lancaster.ac.uk

Mithun Mukherjee
Affiliation: School of Mathematics, IISER Thiruvananthapuram, CET Campus, Kerala - 695016, India
Email: mithunmukh@iisertvm.ac.in

DOI: https://doi.org/10.1090/tran/7092
Keywords: Arveson systems, inclusion systems, quantum dynamics, completely positive semigroups, Cantor--Bendixson derivative, cluster construction
Received by editor(s): November 4, 2014
Received by editor(s) in revised form: July 29, 2016
Published electronically: December 1, 2017
Additional Notes: This work was supported by the UK-India Education and Research Initiative (UKIERI), under the research collaboration grant Quantum Probability, Noncommutative Geometry & Quantum Information.
The third-named author was also suported by DST-Inspire Fellowship IFA-13 MA 20.
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society